Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 68, NWS Pueblo, CO

May 29, 2023Crowley County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 29, 2023, 8:09 PM MDT for Crowley County, Pueblo County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2023, 8:09 PM MDT (02:09 UTC)
Expired
May 29, 2023, 8:45 PM MDT
In force
36 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crowley County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 1 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 382 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2023-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2023-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
2099 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WUUS55 KPUB 300209
SVRPUB
COC025-101-300245-
/O.NEW.KPUB.SV.W.0068.230530T0209Z-230530T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
809 PM MDT Mon May 29 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Crowley County in southeastern Colorado...
  Northeastern Pueblo County in southeastern Colorado...

* Until 845 PM MDT.

* At 809 PM MDT, a severe thunderstorm was located 12 miles northeast
  of Pueblo Depot, or 25 miles northeast of Pueblo, moving east at 15
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northwestern Crowley and northeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3845 10425 3850 10424 3849 10403 3837 10410
TIME...MOT...LOC 0209Z 289DEG 14KT 3847 10422 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
2 follow-up statements
310 
WWUS55 KPUB 300224
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
824 PM MDT Mon May 29 2023

COC025-101-300245-
/O.CON.KPUB.SV.W.0068.000000T0000Z-230530T0245Z/
Crowley CO-Pueblo CO-
824 PM MDT Mon May 29 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES...

At 824 PM MDT, a severe thunderstorm was located 13 miles northeast
of Pueblo Depot, or 28 miles northeast of Pueblo, moving east at 15
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Crowley and northeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3845 10425 3850 10424 3849 10403 3837 10410
TIME...MOT...LOC 0224Z 289DEG 14KT 3845 10415 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
151 
WWUS55 KPUB 300238
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
838 PM MDT Mon May 29 2023

COC025-101-300246-
/O.EXP.KPUB.SV.W.0068.000000T0000Z-230530T0245Z/
Crowley CO-Pueblo CO-
838 PM MDT Mon May 29 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CROWLEY AND
NORTHEASTERN PUEBLO COUNTIES WILL EXPIRE AT 845 PM MDT...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning will be allowed to expire. 
However small hail and gusty winds are still possible with this 
thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect for 
portions of northeastern Pueblo County and west central Crowley 
County.

LAT...LON 3845 10425 3850 10424 3849 10403 3837 10410
TIME...MOT...LOC 0236Z 289DEG 14KT 3844 10410 

$$

Simcoe

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:52 PM MDT, 5 hours 17 minutes earlier.

Area forecast discussion, May 29, 2:52 PM MDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
252 PM MDT Mon May 29 2023

.SHORT TERM...(This evening through Tuesday)
Issued at 247 PM MDT Mon May 29 2023

Key Message:

1) Isolated strong storms possible over the far eastern plains this
evening.

2) A somewhat better chance of strong storms tomorrow over the
eastern plains.

Currently...

A few storms were trying to get their acts together over the Palmer
divide at 2 pm, with an isolated storm or tow on the Raton Mesa.
Otherwise skies mostly sunny region-wide. Ambient temps were
mostly in the 80-85F range, with mid 70s plains.

Rest of Today and Tonight...

Not much of the way of any thunder is expected over the region until
later this afternoon when storms will likely ramp up a bit as a sfc
trough pushes eastward over NE CO. A few stronger storms will be
possible late this afternoon and especially this evening over the
Palmer Divide and pushing into Kiowa county late this evening.
Directional shear is noted in the data as mid level flow is NW'rly
while sfc winds are from the SE, so shear is somewhat favorable
albeit weak (30kts or so). CAPE will likely be in the 1500-2000 J/kg
range by later today, so some marginally svr hail and strong gusty
winds possible. Will have to keep an eye for a tail-end Charlie
storm over the far eastern plains this evening on the end of the sfc
trough axis which would allow this storm to be in a more favorable
environment.

Storms elsewhere will be isolated, but gusty winds and small hail
still possible. As was the case last night, some of the convection
may last into the early morning hours.

Tomorrow...

Conditions will be a bit more favorable for stronger storms as
moisture is fcst to improve, along with CAPE and Shear. These
conditions will be most realized over the far eastern plains, and
expect to see several storms over this region by late tomorrow
afternoon. Some of these storms will be strong to possibly severe.
Heavy rain will also become more of a threat. A good part of the far
eastern plains is in a marginal risk for both severe convection and
heavy rain threat.

Max temps tomorrow will be similar to todays max temps, with temps
approaching 90 across the far eastern plains. \/Ho

.LONG TERM...(Tuesday night through Monday)
Issued at 247 PM MDT Mon May 29 2023

Key messages:

1) On Tuesday evening, scattered thunderstorms expected over the
eastern plains, some storms could be severe.

2) On Wednesday, there will be more widely scattered to numerous
showers and thunderstorms developing during the afternoon and
evening hours. There will be a greater chance of severe
thunderstorms, mainly east of the I-25 corridor, and especially over
the far eastern plains late.

3) On Thursday through Friday, numerous showers and thunderstorms
are expected over the plains late afternoon/evening and more
isolated from the I-25 corridor and westward over the higher
terrain. There could be some stronger, or even severe thunderstorms
over the plains.

4) On Saturday through Monday, numerous showers and thunderstorms
could potentially impact southeast Colorado with the risk of
flooding. There will be a lesser chance of severe weather.

5) Temperature trend for the next week looks to be right around the
seasonal average for the next few days, then gradually cooling down
by the end of the week and through the weekend with a slight rebound
early next week.

Detailed discussion:

Tuesday evening...

As the cut-off U/L low begins to slowly propagate eastward over
California, it will begin to tap into more sub-tropical moisture
over Mexico and bring it up over the region. With the increasing
moisture available, there will be better development of
thunderstorms over the higher terrain throughout the afternoon on
Tuesday, which will eventually move out over into the plains as mid-
level shear increases and are expected to become more organized
during the evening hours as they do. With less CIN (capping) and
better shear of 40 to 50 kts over some locations over the far
eastern plains, as well as MUCAPE of near 3000 J/kg right along the
CO/KS border, there will likely be a few storms that become stronger
or even severe these storms continue to move further eastward going
into the late evening hours.

The HRRR is hinting at the development of a possible QLCS that
initiates over western Kiowa/Bent/Eastern Las Animas counties right
around 6 PM, then pushes to the CO/KS border by around 8 PM. The
NAMNest 4km is similar, except that the line in more disorganized
and cells are more discrete. It also displays a possible supercell
over the far southeastern corner of Baca County at 8 PM. Given that
some of the best CAPE is over this area, this seems probable. The
main threat with these severe storms will be large hail, of possibly
up to 2 inches or greater in diameter, and strong gusty outflow
winds to 70 mph or greater. While the risk of tornadogenesis is
minimal, there are some areas of higher 0-1km SRH approaching 300
m^2s^-2, so a brief landspout, or even a weak tornado can't be ruled
out. Most likely area of this occurring would be over eastern Las
Animas and Baca counties, just downwind of the Raton Mesa area.

Storms should eventually move out of the CWA by around 10 PM or
shortly thereafter. However, some of the CAMs, such as the HRRR, are
showing possible showers or even thunderstorms initiating behind the
convective line due to outflows going into the early morning hours
on Wednesday. Otherwise, skies should become mostly clear across all
of the CWA with temperatures dropping down into the mid 50s across
most of the plains, with low to mid 40s in the upper Arkansas River
Valley and San Luis Valley, and generally in the 30s for the higher
terrain.

Wednesday through Thursday...

The negatively tilted trough over the western states is going to
continue to slowly propagate eastward towards the region. There
continues to be some slight disagreement with the position of this
U/L low over the southwestern CONUS between the deterministic
models, although they are beginning to tighten up more. The GFS
still appears to keep the progression to be quicker towards the
northeast than the other models, and has the low centered almost
directly above the Four Corners area by 6 AM on Thursday morning. If
the GFS and ECMWF resolves this better than the other models, there
will be a more ample amount of moisture in the mid levels feeding up
from Texas. Nevertheless, there appears to be sufficient enough
moisture between all of the models that will be streaming up from
the south to allow for widely scattered to numerous showers and
thunderstorms to develop over the region by late morning and through
the afternoon. CAMs have been consistent in showing very strong
southeasterly flow over the plains with dewpoints of 60 degrees
advecting up over the southeastern plains with high levels of MLCAPE
and theta-e to likely support the development of some severe
thunderstorms by later in the afternoon and evening over a good
portion of the plains. Furthermore, increasing low-level shear will
allow for SRH values to favor supercell development and the threat
for tornadogenesis, especially over the far eastern plains.

On Thursday, the progression of the U/L low towards the northeast
will result in it being absorbed into the long-wave trough upstream
as the axis becomes more negatively tilted. This will increase
instability and moisture over the plains due to southerly flow in
the mid-levels, with more numerous showers and thunderstorms
developing, especially during the afternoon and evening hours over
the far eastern plains. Deterministic models do agree that it will
become more dry slotted over the higher terrain as mid-level flow
becomes more southwesterly over this area with the approaching U/L
low. Because of this, thunderstorms will be more isolated in nature
mainly over the I-25 corridor and westward, over the higher terrain.
There could be the possibility of some severe storms again by later
in the afternoon and evening over the eastern plains with better
shear and low-level moisture already in place. With advancement of
the trough slowly towards the region, a slight cooling trend will
begin.

Friday through Monday...

Ensembles have been showing better PWAT anomalies which align more
with deterministic models than in previous days over the region,
with well-above precipitation becoming more likely from Friday and
through the weekend into Monday. Deterministic models continue to
show the development of a cut-off low positioned more to the north
now, over northwestern Colorado on Friday and remaining nearly quasi-
stationary through the weekend. This will further increase moisture
and instability as colder air aloft moves overhead, with more widely
scattered showers and thunderstorms expected, especially after noon.
There could be a few severe storms over the eastern plains on Friday
evening, but there will be a lesser chance of severe thunderstorms
on Saturday through Monday as the lower levels become cooler and
more stable. It is becoming more evident, with southeasterly winds
at all levels and deep layer sub-tropical moisture advection that
there could be potentially high impacts for southeast Colorado due
to flooding, especially for the burn scars and urbanized areas.
Moreover, deterministic models also show troughing over the
southwestern CONUS, as well as downstream, which will likely keep
mid-level moisture confined over the region going into early next
week. Due to an upper level low moving over the area with extensive
cloud cover, it will also be considerably cooler for high
temperatures going into the weekend, especially by Sunday. There
will be a slight rebound in temperatures on Monday, although still
below the seasonal average.  -Stewey

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 247 PM MDT Mon May 29 2023

VFR conditions are anticipated during the next 24 hours at all 3 taf
sites, KPUB, KALS and KCOS. Winds will be diurnally driven. However,
there will be a bit better chance of thunder during tomorrow
afternoon at KPUB and especially KCOS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...STEWARD
AVIATION...HODANISH
Hazardous weather outlook, May 29, 11:03 AM MDT, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1103 AM MDT Mon May 29 2023

COZ058>089-093>099-301715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1103 AM MDT Mon May 29 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Isolated thunderstorms will be possible this afternoon and into
the evening hours. Storms will initiate over the mountains by mid
afternoon and move onto the plains late this afternoon or early
evening. The isolated activity will last well into the evening
hours over the plains.

One or two storms may be on the stronger side, especially over
the greater Kiowa county region later this evening. Wind gusts to
50 to 60 mph will be possible along with hail up to the size of
nickels.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Daily chances for afternoon and evening showers and thunderstorms
are expected to persist through the period, with an overall increase
in coverage by late in the period. Excessive rainfall will be
possible from Wednesday onwards on the southeast plains, with
chances for excessive rainfall over the high country moving in
over this weekend as well.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

34/34

In the hours before

Special weather statement, May 29, 6:08 PM MDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
608 PM MDT Mon May 29 2023

COZ085-300045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
608 PM MDT Mon May 29 2023

...A strong thunderstorm will impact portions of south central El
Paso County through 645 PM MDT...

At 608 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fountain, or 16 miles southeast of Colorado Springs, moving east at
15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fountain, Hanover and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3859 10473 3870 10476 3881 10446 3857 10438
TIME...MOT...LOC 0008Z 266DEG 12KT 3863 10465

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, May 29, 6:11 PM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
611 PM MDT Mon May 29 2023

COZ084-085-300045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
611 PM MDT Mon May 29 2023

...A strong thunderstorm will impact portions of northeastern El Paso
County through 645 PM MDT...

At 610 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ellicott, or 19 miles east of Colorado Springs, moving east at 15
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Yoder and Ellicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3883 10455 3890 10456 3902 10429 3876 10417
TIME...MOT...LOC 0010Z 266DEG 12KT 3885 10446

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

kam
Local storm report, May 29, 6:45 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
645 PM MDT MON MAY 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             1 SSW ELLICOTT          38.82N 104.39W
05/29/2023  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            ENDED AT 640 PM.

&&
Special weather statement, May 29, 6:55 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
655 PM MDT Mon May 29 2023

COZ086-300145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
655 PM MDT Mon May 29 2023

...A strong thunderstorm will impact portions of northwestern Pueblo
County through 745 PM MDT...

At 654 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo West, or 14 miles northwest of Pueblo, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northern Pueblo, Pinon and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3835 10490 3851 10485 3851 10449 3828 10452
TIME...MOT...LOC 0054Z 268DEG 12KT 3841 10481

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, May 29, 7:33 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
733 PM MDT Mon May 29 2023

COZ086>088-300215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
733 PM MDT Mon May 29 2023

...A strong thunderstorm will impact portions of northeastern
Huerfano, north central Las Animas and southeastern Pueblo Counties
through 815 PM MDT...

At 733 PM MDT, Doppler radar was tracking a strong thunderstorm 23
miles northeast of Walsenburg, or 26 miles south of Pueblo, moving
east at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern
Huerfano, north central Las Animas and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3775 10464 3801 10461 3810 10407 3773 10407
TIME...MOT...LOC 0133Z 266DEG 27KT 3789 10450

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, May 29, 7:59 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
759 PM MDT Mon May 29 2023

COZ086-300245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
759 PM MDT Mon May 29 2023

...A strong thunderstorm will impact portions of northeastern Pueblo
County through 845 PM MDT...

At 759 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pinon, or 11 miles northeast of Pueblo, moving east at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pueblo Depot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3835 10454 3842 10455 3850 10439 3851 10431
      3835 10435
TIME...MOT...LOC 0159Z 270DEG 6KT 3841 10451

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Simcoe

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 6:08 PM MDTSpecial Weather StatementPUBEl Paso37 min
May 29, 6:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
May 29, 6:22 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
May 29, 6:43 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
May 29, 6:55 PM MDTSpecial Weather StatementPUBPueblo50 min
May 29, 7:04 PM MDTSevere Thunderstorm WarningPUBPueblo56 min
May 29, 7:33 PM MDTSpecial Weather StatementPUBPueblo42 min
May 29, 7:59 PM MDTSpecial Weather StatementPUBPueblo46 min
May 29, 8:10 PM MDTSpecial Weather StatementPUBPueblo50 min
May 29, 8:14 PM MDTSpecial Weather StatementPUBCrowley46 min
May 29, 8:24 PM MDTSevere Thunderstorm WarningPUBPueblo51 min
May 29, 8:33 PM MDTSevere Thunderstorm WarningPUBCrowley, Pueblo27 min
May 29, 8:37 PM MDTSpecial Weather StatementPUBOtero38 min
May 29, 8:46 PM MDTSevere Thunderstorm WarningPUBCrowley, Pueblo29 min
May 29, 9:13 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo26 min
May 29, 10:23 PM MDTSpecial Weather StatementPUBBent, Kiowa37 min
May 30, 2:31 PM MDTSpecial Weather StatementPUBPueblo29 min
May 30, 3:10 PM MDTSpecial Weather StatementPUBPueblo35 min
May 30, 3:12 PM MDTSpecial Weather StatementPUBBent33 min
May 30, 3:44 PM MDTSpecial Weather StatementPUBBent31 min
May 30, 3:53 PM MDTSpecial Weather StatementPUBProwers37 min
May 30, 3:58 PM MDTTornado Warning Tornado observedPUBProwers17 min
May 30, 4:12 PM MDTTornado Warning Tornado observedPUBKiowa, Prowers22 min
May 30, 4:15 PM MDTSpecial Weather StatementPUBEl Paso30 min
May 30, 4:33 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers42 min
May 30, 4:45 PM MDTSpecial Weather StatementPUBEl Paso30 min
May 30, 5:00 PM MDTSevere Thunderstorm WarningPUBEl Paso45 min
May 30, 5:10 PM MDTTornado WarningPUBProwers35 min
May 30, 5:13 PM MDTSpecial Weather StatementPUBProwers62 min
May 30, 5:37 PM MDTSpecial Weather StatementPUBBaca53 min
May 30, 5:39 PM MDTSpecial Weather StatementPUBEl Paso36 min
May 30, 5:47 PM MDTSpecial Weather StatementPUBElbert28 min
May 30, 5:57 PM MDTSpecial Weather StatementPUBProwers48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.